Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2014, 5:28 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 5:28 PM EDT (21:28 UTC)
- Expired
- May 28, 2014, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WUUS52 KTAE 282128 SVRTAE GAC027-275-282200- /O.NEW.KTAE.SV.W.0092.140528T2128Z-140528T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 PM EDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 600 PM EDT * AT 524 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR BOSTON...OR NEAR PIDCOCK...AND MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAVO PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3093 8396 3103 8364 3072 8363 3069 8378 TIME...MOT...LOC 2128Z 162DEG 13KT 3077 8372 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:56 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 28, 2:56 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT Wed May 28 2014 .Near Term [Through Tonight]... The upper low located across northwestern Louisiana will continue to slowly move eastward overnight. Ongoing convective activity from Wednesday afternoon will diminish shortly after midnight. Model guidance is in fairly good agreement that with the presence of the upper low nearby, offshore convection south of the Panhandle will fire up before sunrise. A few of these showers/storms could approach the coast before sunrise. With a little bit stronger southerly flow overnight and leftover cloudiness, do not anticipate widespread fog development. Will be a warm night with lows inland generally in the upper 60s. .Short Term [Thursday Through Friday Night]... Upper low currently centered over east Texas will inch closer to the region over the next 24 hours, reaching northern Louisiana by Thursday afternoon. This will allow for deep moisture to continue to increase across the area, along with weak large scale forcing, with likely PoPs in the forecast. Best rain chances will be over the Panhandle, with another local max along the I-75 corridor with enhancement from the Gulf and Atlantic seabreezes. May see a bit of a minimum in coverage in the central Big Bend, which will be between the best areas of forcing. Temperatures will be highly dependent on rain coverage for Thursday, with lower max temps likely in the Panhandle where thunderstorms will likely kick off pretty early. By Friday, the upper low is forecast to begin weakening. However, plenty of deep moisture will remain in place across the forecast area with an active day of seabreeze convection expected. .Long Term [Saturday Through Wednesday]... At the start of the period the upper level ridge is located near the Great Lakes. The ridge will be too far to our north to suppress afternoon thunderstorms for the weekend. Starting Monday drier air moves in from the east bringing PoPs down. Temperatures will be near climatology with highs near 90 and lows in the 60s. && .Aviation... [Through 18Z Thursday] Sct afternoon storms will likely impact the TLH/ABY/VLD terminals through 23z with coverage becoming isolated thereafter and dissipating by 04z. Expect areas of MVFR vsbys to develop before sunrise at most sites. Convection offshore of ECP could begin to affect the terminal there shortly after sunrise with thunderstorm chances increasing considerably by 17z. && .Marine... The pressure gradient over the western waters will be a little tighter through Thursday. However, winds are still expected to remain below headline criteria. High pressure will then be over the waters through the weekend, keeping winds and seas minimal. && .Fire Weather... With a little cooler afternoon temperatures and higher low level moisture levels through the next few days, relative humidity levels will stay well above critical thresholds. No fire weather concerns are anticipated through the next several days. && .Hydrology... Locally heavy rainfall is possible this week, but is not expected to be widespread. Totals should average 0.5 to 1 inch. Flooding is not expected on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 69 88 67 88 70 / 40 50 30 60 30 Panama City 71 83 72 85 72 / 30 60 40 50 30 Dothan 68 88 68 90 69 / 40 60 30 50 30 Albany 68 90 68 91 70 / 40 50 40 50 40 Valdosta 68 88 66 89 69 / 40 60 40 50 30 Cross City 68 88 67 88 69 / 20 50 30 50 30 Apalachicola 72 83 71 84 72 / 30 40 30 50 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...GODSEY SHORT TERM...CAMP LONG TERM...WESTON AVIATION...GODSEY MARINE...CAMP FIRE WEATHER...GODSEY HYDROLOGY...WESTON
In the hours before
Special weather statement, May 28, 2:14 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT WED MAY 28 2014
FLZ019-281845-
MADISON FL-
214 PM EDT WED MAY 28 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MADISON
COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 245 PM EDT
AT 209 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SUWANNEE RIVER STATION...OR NEAR BLUE SPRINGS. THIS
STORM WAS NEARLY STATIONARY.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3035 8321 3045 8331 3054 8325 3051 8323
3048 8323 3047 8322 3043 8322 3042 8319
3041 8317 3039 8317
TIME...MOT...LOC 1814Z 209DEG 2KT 3045 8323
38-GODSEYNearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.